Arkansas, 2012

Wildfire in Arkansas, July 4, 2012

July 4, 2012 · NWS LZK · 1 event in 1 county or zone

The DeGray Fire 8 miles northwest of Caddo Valley in Clark County burned 100 acres on the 4th. S.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

The DeGray Fire 8 miles northwest of Caddo Valley in Clark County burned 100 acres on the 4th. Several fire departments, the Arkansas Forestry Commission, the the U.S. Army Corps of Engineers fought the fire.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 4, 10:51 AM CST, 54 minutes earlier.

Area forecast discussion, Jul 4, 10:51 AM CST, 54 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1151 AM CDT WED JUL 4 2012

.DISCUSSION...

UPDATED FOR 18Z AVIATION DISCUSSION BELOW...

&&

.AVIATION...

VFR CONDITIONS EXPECTED TO DOMINATE THROUGH THIS TAF PERIOD. SOME
ISOLATED SHRA/TSRA COULD DEVELOP THIS AFTERNOON...BUT COVERAGE WAY
TOO LIMITED TO MENTION WITHIN THE TAFS.

&&

.PREV DISCUSSION... /ISSUED 1045 AM CDT WED JUL 4 2012/

DISCUSSION...

OVERALL FORECAST ON TRACK. HOT AND OVERALL DRY WEATHER WILL
CONTINUE WITH VERY HIGH WILD FIRE DANGER. SCATTERED STRATUS CLOUDS
THIS MORNING OVER PARTS OF SOUTH TO EAST AR SHOWING SIGNS OF
THINNING AND DISSIPATING. CHANCES OF ANY ISOLATED SHOWERS OR
THUNDERSTORMS REMAINS VERY LOW WITH THE UPPER RIDGE CENTERED OVER
WESTERN AR. SHORT RANGE MODELS DO SHOW A VERY SMALL AMOUNT OF
SHORT WAVE ENERGY OVER THE SE TO S PART OF THE UPPER RIDGE...BUT
DUE TO WARMING IN THE MID LEVELS...CAPPING AND THE OVERALL UPPER
RIDGE BEING NEARLY CENTERED OVER AR...CHANCES OF ANY CONVECTION
REMAIN VERY LOW. WILL KEEP OUT OF THE FORECAST. ADJUSTED A FEW
TEMPS UP A DEGREE DEW LATEST TRENDS. LATE MORNING UPDATE WILL
REFLECT THIS. OTHERWISE NO CHANGES. (59)

PREV DISCUSSION... /ISSUED 325 AM CDT WED JUL 4 2012/

SHORT TERM...TODAY THROUGH SATURDAY NIGHT

NOT A LOT OF VALUE CAN BE ADDED TO THE ONGOING FORECAST AS HOT
AND GENERALLY DRY CONDITIONS WILL CONTINUE THROUGH THE SHORT TERM.
THE BIGGEST CONCERNS REMAIN ONGOING DROUGHT CONDITIONS AND EXTREME
FIRE CONDITIONS ACROSS THE STATE WITH NUMEROUS FIRES OCCURRING
EACH AND EVERY DAY. SOME RELIEF MAY BE POSSIBLE IN THE EXTENDED
PERIOD BUT IN THE SHORT TERM...THE BEAT GOES ON AND A BLEND OF
MODEL SOLUTIONS WILL BE USED.

UPPER LEVEL HIGH PRESSURE...CENTERED OVER CENTRAL MISSOURI AT THIS
TIME WILL STRENGTHEN THROUGH FRIDAY BEFORE IT DRIFTS SLOWLY TO THE
WEST. HIGH TEMPERATURES WILL CONTINUE TO APPROACH AND IN SOME CASES
TOP THE CENTURY MARK AND THE ONLY QUESTION THAT REMAINS IS HOW HIGH
TO GO. THE COMPUTER MODELS HAVE BEEN DOING A POOR JOB OF LATE WITH
DEW POINTS AS DRIER AIR HAS BEEN MIXING DOWN DURING THE AFTERNOON
HOURS. EXPECTING THIS TREND TO CONTINUE WHICH WILL LEAD TO HIGH
TEMPERATURES ABOVE GUIDANCE. IN ADDITION...THIS DRIER AIR WILL LEAD
TO   LOWER AFTERNOON HUMIDITY AND PRECLUDE THE ISSUANCE OF ANY HEAT
RELATED HEADLINES AT THIS TIME. OVERNIGHT LOWS WILL REMAIN IN THE
70S.

ONCE AGAIN PRECIPITATION WILL BE AT A PREMIUM TO COME BY. WHILE A
DIURNALLY DRIVEN SHOWER OR THUNDERSTORM CAN NEVER BE RULED OUT...THE
CHANCES REMAIN TOO LOW TO INCLUDE IN THE GRIDS/ZONES AT THIS TIME. A
WEAK IMPULSES DOES MOVE INTO NORTHEAST AND EAST CENTRAL ARKANSAS
THURSDAY NIGHT AND EARLY FRIDAY BUT A WAIT AND SEE APPROACH WILL BE
TAKEN AT THIS TIME.

WITH VIRTUALLY NO RAINFALL IN THE PAST MONTH OR SO...EXTREME FIRE
DANGER EXISTS OVER THE ENTIRE STATE WITH ALMOST ALL COUNTIES UNDER A
BURN BAN. THESE CONDITIONS ARE LIKELY TO PERSIST UNTIL WIDESPREAD
AND APPRECIABLE RAIN OCCURS.

LONG TERM...SUNDAY THROUGH TUESDAY

THE PD WL START OUT IN THE STAGNANT HOT AND HUMID AIRMASS IN
PLACE ACRS THE MID SOUTH. HOWEVER...THE MODELS CONT TO INDC THAT
THE UPR LVL PATTERN WL UNDERGO A CHG HEADING INTO EARLY NEXT WEEK.
THE RDG IS FCST TO RETROGRADE WWD INTO THE ROCKIES...WITH AN UPR
TROF ALONG THE ERN SEABOARD. THIS WL RESULT IN MORE OF NWLY UPR
FLOW PATTERN ACRS AR. THE GFS RMNS THE MORE AGGRESSIVE MODEL
REGARDING THIS FCST TREND...AS COMPARED TO THE ECMWF. WL CONT TO
STAY CLOSER TO THE EURO SOLUTION FOR THIS FCST.

BOTTOM LINE IS THAT TEMPS WL TREND A FEW DEGREES LOWER EACH DAY AS
CLOUDS INCRS AHEAD OF A APCHG FNTL BNDRY FM THE N. OPTED TO KEEP
POPS IN THE LOW CHC CAT FOR THE TIME BEING AND CONT TO MONITOR MODEL
TRENDS IN THE COMING DAYS.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR    102  75 102  75 /  10  10  10  10
CAMDEN AR        101  73 100  74 /  10  10  10  10
HARRISON AR      101  72 101  73 /  10  10  10  10
HOT SPRINGS AR   101  73 101  75 /  10  10  10  10
LITTLE ROCK   AR 102  75 101  76 /  10  10  10  10
MONTICELLO AR    100  74 100  75 /  10  10  10  10
MOUNT IDA AR     101  71 101  71 /  10  10  10  10
MOUNTAIN HOME AR 102  72 102  73 /  10  10  10  10
NEWPORT AR       102  76 102  77 /  10  10  10  10
PINE BLUFF AR    100  74 101  74 /  10  10  10  10
RUSSELLVILLE AR  101  73 101  73 /  10  10  10  10
SEARCY AR        102  73 102  74 /  10  10  10  10
STUTTGART AR     101  74 101  75 /  10  10  10  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

AVIATION...62
Hazardous weather outlook, Jul 4, 4:00 AM CST, 7 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT WED JUL 4 2012

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-051000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT WED JUL 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

DROUGHT CONDITIONS CONTINUE TO WORSEN. VEGETATION HAS DRIED OUT IN
MANY AREAS...AND WILDFIRES HAVE BECOME COMMON. THERE IS AN EXTREME
WILDFIRE DANGER...AND MOST COUNTIES HAVE BURN BANS IN PLACE. ANY
FIRE THAT STARTS COULD SPREAD RAPIDLY AND QUICKLY GET OUT OF CONTROL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HEADING INTO NEXT WEEK...SIGNS CONTINUE TO INDICATED THAT THE
DOMINANT RIDGE OF HIGH PRESSURE WILL DRIFT TO THE NORTH AND WEST OF
ARKANSAS. THIS WOULD ALLOW ADDITIONAL MOISTURE TO FLOW INTO THE
STATE FROM THE SOUTHEAST UNITED STATES...WITH SCATTERED THUNDERSTORMS
POSSIBLE.

WHATEVER RAIN MATERIALIZES...IT WILL LIKELY HAVE LITTLE IMPACT ON
THE ONGOING DROUGHT. BURNING OF ANY KIND...INCLUDING FIREWORKS...
IS STRONGLY DISCOURAGED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

44

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Clark

When
July 4, 11:45 AM CST to 8:07 PM CST
Where
Clark forecast zone
Reported by
Park/Forest Service
Coordinates
34.051, -93.176 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2012Every state in 2012This day in weather historyWarnings in Arkansas, July 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 382245.